MAUDE Adverse Event Report: TORNIER INC TORNIER HRS MAX INSERTER AND EXTRACTOR HANDLE; IMPACTOR

TORNIER INC TORNIER HRS MAX INSERTER AND EXTRACTOR HANDLE; IMPACTOR
Catalog Number ARS10245
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Driver did not fit down broach handle.
 
Additional Manufacturer Narrative
Correction: d9 (product returned).The reported event is confirmed based on the available pictures.The device inspection revealed the following.Visual inspection of the returned unit identified no structural defects or deformation, and the observed surface water marks were consistent with normal cleaning and reprocessing residue.However, the item 6 pins (dowel pins) on the handle were found recessed beyond the specified flush condition, preventing proper engagement and obstructing passage of the mating instrument.Per note 5 of the engineering drawing, these pins must remain flush with the corresponding feature on item 5 (axial handle) to ensure correct alignment and functional fit.Furthermore, the incorrect fitment of the dowel pin with the axial handle results in geometric interference preventing the driver from achieving full insertion, thereby rendering the assembly non-functional from a mechanical fit and alignment standpoint.Therefore, the alleged issue is confirmed.A review of the labeling did not indicate any abnormalities.Based on the completed investigation, the root cause is attributed to a manufacturing-related deviation.To ensure thorough evaluation and recurrence prevention, an nc/capa has been initiated for detailed root cause analysis and implementation of corrective and preventive actions.As part of containment, a commercial hold has been applied to the affected batch, and pfa measures have been implemented to control any potential impact until the investigation is fully concluded.If more information is provided, the case will be reassessed.
 
Event or Problem Description
Driver did not fit down broach handle.

Brand Name
TORNIER HRS MAX INSERTER AND EXTRACTOR HANDLE
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23820947
Report Number0001649390-2025-00949
Device Sequence Number9295322
Product Code HWA
UDI-Device Identifier00840338603937
UDI-Public(01)00840338603937(11)251021(10)EV0225262
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS10245
Device Lot NumberEV0225262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown